MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39202
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that shaft break occurred.Vascular access was obtained via the ipsilateral side.The 100% stenosed target lesion was located in the severely tortuous, and moderately calcified iliac artery.After a 0.014-inch guidewire was crossed, a 10x100x75 epic vascular stent was advanced for treatment.Meandering was very strong, and resistance was felt in advancing the stent into the lesion.An attempt was made to deploy the stent, but failed even after turning the wheel at about 20 ticks.The device was removed, but it was observed, that the outer shaft came off.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via the ipsilateral side.The 100% stenosed target lesion was located in the severely tortuous and moderately calcified iliac artery.After a 0.014-inch guidewire was crossed, a 10x100x75 epic vascular stent was advanced for treatment.Meandering was very strong, and resistance was felt in advancing the stent into the lesion.An attempt was made to deploy the stent but failed even after turning the wheel at about 20 ticks.The device was removed, but it was observed that the outer shaft came off.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: epic vascular 10x100x75 was received for analysis.The device was received with the stent fully constrained in the correct position on the delivery system.No issues were noted with the stent.The stent could not be deployed due to extensive damage to the sheath of the device.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile examination found the outer sheath of the device to be completely separated at the floating bumper.This type of damage is consistent with excessive tensile force being applied to the device.A visual and tactile examination found the inner shaft of the device to be severely kinked at more than one location.The inner sheath was also found to have severe stretching damage proximal of the outer sheath separation.This type of damage is consistent with excessive tensile force being applied to the device.No damage or issues were noted with the handle of the device.This concludes the product analysis.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17073958
Report Number2124215-2023-25053
Device Sequence Number6673352
Product Code NIO
UDI-Device Identifier08714729805113
UDI-Public08714729805113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Model Number39202
Device Catalogue Number39202
Device Lot Number0027035451
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown